Nebraska, 2001Damaging Wind in Nebraska, September 16, 2001
September 16, 2001 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 16, 1:35 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 16, 1:35 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 PM CDT SUN SEP 16 2001
UNSETTLED TIME IN STORE WITH PERIODS OF PRECIPIATION TNGT AND THEN
AGAIN ESPECIALLY MON NIGHT INTO TUE AND TUE NIGHT BEFORE PATTERN
TRENDS TOWARD DRIER.
FOR TNGT SHORTWAVE PIVOTING THROUGH BASE OF UPPER TROF EXTENDING
FROM UPPER LOW OVER ERN SD APPEARS TO BE GENERATING LIFT FOR AREAS
OF SHOWERS AND EMBEDDED TSTMS ACROSS AREA THIS AFTN. ALTHOUGH MODELS
LINGER SOME CHC FOR SHOWERS THROUGH TNGT DUE TO INCREASEING LOWER
LEVEL WAA...APPEARS MAIN POTENTIAL FOR SHOWERS AND EMBEDDED TSTSMS
WILL BE THROUGH 06Z ASSOCIATED WITH SHORTWAVE. THIS APPEARS FAIRLY
WELL DEPICTED BY 12Z AVN 700/500 MB Q VECTORS AND 700MB OMEGA FIELDS.
ON MONDAY APPEARS CHC FOR RAIN WILL BE RELATIVELY LOW WITH MAIN RISK
SRN ZONES. AREA SHOULD BE BETWEEN SHORTWAVES WITH WEAK LOW LEVEL CAA
OVERSPREADING AREA AS WEAK SFC BNDRY PUSHES S TOWARD NERN KS AND NRN
MO. AGAIN FEEL AVN HAS A DECENT HANDLE ON THIS AND WILL LIKELY
UNDERCUT FWC POPS. MAX TEMPS A CHALLENGE ON WILL DEPENDENT
CLOUDINESS. AT THIS CONJUNCTURE WILL LEAN TOWARD COOLER MAV.
ALTHOUGH MODELS BEGIN TO EXHIBIT DIFFERENCES INCREASED BY APPARENT
DEVELOPING FEEDBACK PROBLEMS IN THE ETA AND AVN...THEY ALL POINT TO
INCREASED LIKELIHOOD FOR RAIN AND TSTMS STARTING MON NIGHT AND
CONTINUING INTO TUE NIGHT AS SIGNIFICANT SHORTWAVE TROF MOVES INTO
CENTRAL PLAINS. PRECIPIATION MECHANISIM ALSO ENHANCED BY INDICATED
STRONG LOW LEVEL POSITIVE THETA E ADVECTION UP ACROSS ERN KS AND WRN
MO INTO LOW LEVEL BNDRY VCNTY SRN NEB NRN KS BORDER INTO NRN MO.
BELIEVE SERN NEB AND SW IA WILL BE MOST IMPACTED BY THIS SCENARIO
WITH THE HIGHEST LIKELIHOOD FOR EMBEDDED TSTMS. IF ANY PRECIP
LINGERS WED IT SHOULD BE MAINLY IN MRNG HOURS.
EXTENDED PERIODS SHAPING UP MAINLY DRY TO START BUT GET SOMEWHAT
MORE UNSETTLED WITH CHC OF SHOWERS AGAIN NEXT WEEKEND.
.OMA...NONE.
WIESE
In the hours before
Special weather statement, Sep 16, 4:05 PM CST, 1 hour 20 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-170300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 PM CDT SUN SEP 16 2001
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT
IN EASTERN NEBRASKA AND SOUTHWEST IOWA.
AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE CENTRAL
PLAINS TONIGHT. THE ATMOSPHERE OVER EASTERN NEBRASKA AND
SOUTHWEST IOWA IS MOIST AND SOMEWHAT UNSTABLE IN MID LEVELS...BUT
RELATIVELY COOL AND STABLE NEAR THE GROUND. SCATTERED THUNDERSTORMS
WILL MOVE ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH THIS
EVENING AND PRODUCE HEAVY RAIN AND SMALL HAIL AT TIMES...HOWEVER NO
SEVERE WEATHER IS EXPECTED.
FOBERT
Thunderstorm Wind, Pawnee
- When
- September 16, 5:25 PM CST
- Where
- Pawnee County, 5 mi SW of Pawnee City
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.067, -96.217
Thunderstorm wind gusts estimated at over 60 mph blew over a tree which briefly closed a county road southwest of Pawnee City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Oklahoma, September 16, 20011 injured · $100,000 · 0.88 in hail · 4 events
- Flash Flooding and Hail in Texas, September 16, 2001$95,000 · 1 in hail · 9 events
- Wildfire in California, September 16, 20012 injured · $50,000 · 1 event
- Flash Flood and Damaging Winds in Kansas, September 16, 2001$19,000 · 55 kt wind · 5 events
- Rip Current in California, September 16 to 17, 20011 injured · 1 event
- High Surf in Hawaii, September 16 to 17, 20018 events
- Hail in Colorado, September 16, 20012 in hail · 4 events
- Hail and Damaging Wind in Kansas, September 16, 2001$7,000 · 61 kt wind · 2 events
- Flash Flooding in Kansas, September 16, 20012 events
- Flood in Hawaii, September 16, 20011 event
- Waterspout in Puerto Rico, September 16, 20011 event
- Tornado in Arizona, September 16, 2001F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268467.